Farmacéuticos Comunitarios. 2018 Mar 30; 10(1):47-49 DOI: 10.5672/FC.2173-9218.(2018/Vol10).001.07

Possible link of loratadine with a fatal outcome in an at-risk patient

Pol Yanguas E1, Mirch R2, Mayoral Borrell E2, Martínez Granados P3
1. Doctor en Farmacia, Máster en Medicina Humanitaria. Especialista en Farmacia de Hospital. Centro Dr. Esquerdo, servicio de Farmacia. San Juan, Alicante. 2. Estudiante de Farmacia. Universidad Miguel Hernández. 3. Máster en Neuropsicofarmacología y Toxicomanías. Farmacéutico especialista de área. Hospital General Universitario. San Juan, Alicante.
Pol E, Mirch R, Mayoral E, Martínez P. Posible relación de loratadina con el desenlace fatal en un paciente de riesgo. Farmacéuticos Comunitarios. 2018 Mar 30; 10(1):47-49 DOI: 10.5672/FC.2173-9218.(2018/Vol10).001.07
Abstract : 

A 69-year-old man, who has been clinically chronic for severe and persistent mental illness, COPD, diabetes and hypothyroidism, stabilized for several months, began treatment with loratadine for rhinitis. The next day he is found unconscious and rushed to the general hospital for intensive care, where he dies a day later. The case analysis reveals a possible “butterfly effect,” a fatal outcome caused by a low-risk drug, given the “borderline” situation of prior therapy.

Article download link: